Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 14, 2004, 7:37 PM MDT for Navajo County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2004, 7:37 PM MDT (01:37 UTC)
- Expired
- Aug 14, 2004, 8:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 76 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 150137 SVRFGZ AZC017-150215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 635 PM MST SAT AUG 14 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 715 PM MST * AT 635 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL NAVAJO COUNTY...OR ABOUT 21 MILES SOUTHEAST OF WINSLOW... AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILE MARKER 15 ON STATE ROUTE 377 AROUND 700 PM MST LAT...LON 3465 11026 3490 11042 3484 11059 3457 11038 $$ DF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:45 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 14, 3:45 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SAT AUG 14 2004 .SYNOPSIS...DEEP MONSOONAL MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BRING ANOTHER ROUND OF STRONG STORMS THROUGH THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING EXTREMELY HEAVY RAINFALL... ESPECIALLY FROM THE MOGOLLON RIM SOUTHWESTWARD. FOR SUNDAY THROUGH TUESDAY...EXTENSIVE MOISTURE WILL REMAIN OVER THE NORTHLAND WITH THUNDERSTORMS DEVELOPING EACH DAY. HEAVY RAIN WILL AGAIN BE POSSIBLE WITH THESE STORMS. MOISTURE WILL BEGIN TO DECREASE OVER NORTHERN ARIZONA BY THURSDAY. && .DISCUSSION...TEMPERATURES STRUGGLING TO WARM UP THIS AFTERNOON DUE TO WET SOILS...DEBRIS CLOUDS...AND COOLING IN THE LOWER PORTIONS OF THE ATMOSPHERE. FINALLY REACHED CONVECTIVE TEMPERATURES JUST AFTER NOON AND STORMS DEVELOPING IN AREAS OF HIGHER TERRAIN WITH THE LEAST AMOUNT OF CIRRUS. CURRENT STORMS ARE PRODUCING HEAVY RAIN AS ADVERTISED... ALONG WITH SMALL HAIL. STRONGER WINDS IN THE MID-LEVELS WILL LIKELY ALLOW SOME STORMS LATER THIS AFTERNOON TO APPROACH SEVERE HAIL LEVELS. FLASH FLOOD WATCH WILL CONTINUE ACROSS MUCH OF THE AREA UNTIL 1000 PM MST. EXPECT ACTIVITY TO LINGER WELL INTO THE EVENING AND OVERNIGHT HOURS...ESPECIALLY ACROSS WESTERN PORTIONS OF THE CWA. CONVECTION FROM NEW MEXICO WILL ALSO PROGRESS INTO THE EASTERN ZONES DURING THE EVENING HOURS. MODELS BRING UP THE TROUGH CIRCULATION CURRENTLY OVER SOUTHERN AZ INTO THE FORECAST AREA TOMORROW. WITH HIGH VALUES OF PRECIPITABLE WATER REMAINING OVER THE AREA...AND WEAKENING WINDS DUE TO THE CIRCULATION CENTER BEING MORE OVERHEAD...EXPECT STORMS TOMORROW TO ALSO PRODUCE HEAVY RAINS. WILL PLACE WORDING INTO ZONES TO ADDRESS THIS POTENTIAL. WILL NEED TO ADDRESS POTENTIAL THIS EVENING AND OVERNIGHT FOR A POSSIBLE WATCH TOMORROW DEPENDING ON CLOUD FIELDS AND PROGRESS OF THIS CIRCULATION CENTER. MODELS SLOWLY PROGRESS THIS CIRCULATION INTO UTAH BY MONDAY... HOWEVER MOISTURE VALUES WILL STILL REMAIN HIGH FOR ANOTHER ACTIVE DAY WITH HEAVY RAIN POTENTIAL. MODELS DEVELOP RIDGE OF HIGH PRESSURE OVER CA WHICH THEN PUSHES THIS CIRCULATION CENTER BACK INTO NORTHEAST AZ TUESDAY NIGHT/WEDNESDAY. DRIER AIR THEN MOVES INTO THE STATE FOR DECREASING TREND IN THUNDERSTORMS...ALONG WITH A WARMING TREND. THERE IS A SIGNIFICANT THREAT FOR HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS THROUGH MONDAY. PLEASE STAY INFORMED ABOUT THE WEATHER FORECAST THIS WEEKEND. STAUDENMAIER && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH SATURDAY FROM NOON UNTIL 10 PM MST ZONES: 4/5/6/7/8/12/13/14/15/16/17/18/37/38. &&
Hazardous weather outlook, Aug 14, 11:00 AM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT AUG 14 2004 AZZ004>018-037>040-151400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN ARIZONA FROM ST JOHNS TO PAGE SOUTHWESTWARD FROM NOON TODAY THROUGH 1000 PM MST THIS EVENING. FOR MORE DETAILS ON THE WATCH SEE (PHXFFAFGZ). DEEP MOISTURE OVER MUCH OF NORTHERN ARIZONA WILL ALLOW FOR HEAVY RAINFALL POTENTIAL FROM STORMS. ADDITIONALLY...MODERATE WINDS IN THE MID LEVELS OF THE ENVIRONMENT WILL SUPPORT THE POSSIBILITY OF ISOLATED SEVERE STORM POTENTIAL...WITH HAIL BEING THE PRIMARY THREAT. THUNDERSTORM DEVELOPMENT WILL INITIATE FIRST OVER THE MOGOLLON RIM...WHITE MOUNTAINS...AND NORTHEAST PLATEAUS BY LATE MORNING...AND THEN SPREAD TO OTHER LOCATIONS DURING THE AFTERNOON HOURS. LOCATIONS WITH PERSISTENT CLOUD COVER THIS MORNING WILL SEE DELAYED DEVELOPMENT OF THUNDERSTORMS UNTIL LATER THIS AFTERNOON. MOVEMENT OF STORMS WILL BE TOWARD THE WEST AT AROUND 10 TO 15 MPH. THE MAIN WEATHER THREAT WILL BE HEAVY RAIN WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT THE MONSOON MOISTURE TO REMAIN OVER THE REGION THROUGH WEDNESDAY WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND POSSIBLE FLOODING. MOISTURE WILL DIMINISH LATER IN THE WEEK WITH LESS OF A CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:31 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Aug 14, 7:00 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Aug 15, 4:47 PM MDT | Flash Flood Warning | FGZ | Yavapai | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.